Alert archive / Mississippi / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 121, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Aug 5, 2013, 4:20 PM CDT for Harrison County, Jackson County, Mississippi. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2013, 4:20 PM CDT (21:20 UTC)
- Expired
- Aug 5, 2013, 4:45 PM CDT
- In force
- 25 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Harrison County, MS, Jackson County, MS
The radar
The Mobile radar (KMOB), 64 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:55 PM CDT, 25 minutes earlier.
Area forecast discussion, Aug 5, 3:55 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
355 PM CDT MON AUG 5 2013
.SHORT TERM...
CURRENT VISIBLE IMAGERY SHOWS A LARGE CU FIELD ACROSS SOUTHEAST
LOUISIANA. DEEPER CONVECTION THIS AFTERNOON HAS BEEN CONFINED IN
SOUTH CENTRAL MISSISSIPPI AND ON AND ALONG THE COAST OF LOUISIANA.
CONVECTION SHOULD BEGIN TO DIE OFF AS THE EVENING GOES ON.
PRECIPITABLE WATER VALUES REMAIN OVER TWO INCHES AND IF A SHOWER
OR THUNDERSTORM SHOULD DEVELOP EXPECT LOCALLY HEAVY RAIN TO BE THE
MAIN CONCERN. HIGH PRESSURE WILL REMAIN IN PLACE OVER THE NEXT FEW
DAYS AND TEMPERATURES AND DEWPOINTS WILL STILL BE RUNNING ON THE
HIGH SIDE. EXPECT HEAT INDICES TO TOP 105 ON TUESDAY AND
WEDNESDAY. HEAT ADVISORIES MAY BE NEEDED TUESDAY AND WEDNESDAY.
WILL CONTINUE TO EVALUATE THE SITUATION UNTIL NEXT ISSUANCE OR
UPDATE. 13/MH
.LONG TERM...
NO CHANGES MADE TO THE EXTENDED PART OF THE FORECAST WITH RAIN
CHANCES LOWER AT THE END OF THE WORK WEEK AND INCREASING BACK TO
AROUND 30 TO 40 PERCENT AS AN EASTERLY WAVE MOVING THROUGH THE
GULF INCREASES MOISTURE ONCE AGAIN ACROSS THE AREA. TEMPERATURES
REMAIN IN THE 90S THROUGH THE WEEK. 13/MH
&&
.AVIATION...
OUTSIDE OF CONVECTION ACROSS MISSISSIPPI AND ALONG THE LOUISIANA
COAST...EXPECT VFR CONDITIONS TO PREVAIL THROUGH THE PERIOD.
&&
.MARINE...
A WEAK PRESSURE GRADIENT WILL REMAIN OVER THE REGION WITH
HIGH PRESSURE DOMINATING MUCH OF THE GULF. WINDS WILL GENERALLY BE
LESS THAN 10 KTS. A SURFACE LOW IS EXPECTED TO MOVE ACROSS THE
PLAINS LATE TUE/WED AND SHOULD INCREASE THE GRADIENT. WINDS MAY
PICK UP TO NEAR 15 KTS EAST OF THE MS SOUND. THIS WILL BE SHORT
LIVED AS HIGH PRESSURE CONTINUES TO DOMINATE THE GULF. SEAS WILL
GENERALLY REMAIN AROUND 1-3FT THROUGH MUCH OF THE WEEK. 13/MH
&&
.DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 73 95 73 96 / 10 40 10 20
BTR 75 96 76 97 / 10 20 10 20
ASD 76 95 76 95 / 10 40 10 20
MSY 78 94 78 93 / 10 40 10 20
GPT 76 93 76 95 / 20 40 20 30
PQL 74 94 75 95 / 20 40 20 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Aug 5, 11:39 AM CDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1139 AM CDT MON AUG 5 2013 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-060445- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1139 AM CDT MON AUG 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. SEVERE WEATHER IS NOT ANTICIPATED BUT A FEW STRONG STORMS AND POSSIBLY ONE OR TWO SEVERE STORMS CAN NOT BE RULED OUT. THE MAIN THREATS WITH THESE STORMS WILL BE STRONG WIND GUSTS...FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL. USE EXTRA CAUTION ALONG HIGHWAYS AND THE INTERSTATES AS RAIN WILL REDUCE VISIBILITIES AND COULD LEAD TO HYDROPLANING. ANOTHER TYPICAL SUMMER DAY EXPECTED WITH HOT AND HUMID CONDITIONS EXPECTED PRIOR TO THUNDERSTORM FORMATION. TEMPERATURES ARE EXPECTED TO QUICKLY CLIMB INTO THE 90S AND WITH HIGH DEW POINTS IN PLACE...HEAT INDEX READINGS WILL RANGE FROM 100 TO 105 DEGREES OVER MOST OF THE OUTLOOK AREA. ISOLATED LOCATIONS MAINLY RIGHT ALONG THE COAST COULD SEE THE HEAT INDEX AS HIGH AS 107 DEGREES. PLEASE TAKE PRECAUTIONS TO STAY COOL AND DRINK PLENTY OF FLUIDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE ANTICIPATED EACH AFTERNOON AND EARLY EVENING. WHILE ORGANIZED SEVERE STORMS ARE NOT EXPECTED...A FEW MAY BECOME STRONG WITH HIGHER WIND GUSTS...FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL ON ANY AFTERNOON TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT ANTICIPATED THROUGH SUNDAY AUGUST 11TH.
In the hours before
Special weather statement, Aug 5, 4:16 PM CDT, 4 minutes before
MSZ081-082-052200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 416 PM CDT MON AUG 5 2013 ...LINE OF STRONG THUNDERSTORMS MOVING SOUTHEAST AFFECTING JACKSON COUNTY...HARRISON COUNTY... AT 411 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 7 MILES EAST OF MOSS POINT TO BILOXI...MOVING SOUTHEAST AT 10 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... ST. MARTIN...BILOXI...MOSS POINT...OCEAN SPRINGS...GAUTIER...GULF PARK ESTATES AND PASCAGOULA HEAVY RAIN ASSOCIATED WITH THESE STORMS WILL ALSO RESULT IN REDUCED VISIBILITY ALONG AREA ROADWAYS INCLUDING INTERSTATE 10. DRIVERS TRAVELING THROUGH THE IMPACTED AREAS SHOULD EXERCISE CAUTION. SOME PONDING OF WATER WILL ALSO BE POSSIBLE ON LOW LYING ROADWAYS AND IN AREAS OF POOR DRAINAGE. IN ADDITION TO HEAVY RAIN...THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 4:25 PM CDT | Special Marine Warning | LIX | 65 min | |
| Aug 5, 5:53 PM CDT | Areal Flood Advisory | LIX | Saint Bernard | 112 min |
| Aug 5, 5:03 PM CDT | Areal Flood Advisory | LIX | Harrison, Jackson | 117 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.